Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having nausea, vomiting, migraine. Taking Max-Alt and antidepressant. Should I go to a neurologist?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I woke up with a migraine on Sat morning with my usual migraine symptoms (nausea, vomiting, please kill me headache, etc.) However, there are a couple of things that are bothering me about this episode. First, the migraine lasted over 48 hours - that is unusual for me. Second, I am fine one minute then sweating the next, cold then hot the next - but no fever. Third, today is Tuesday and although the headache is gone, my stomache is very very gassy - but no diarreah (sorry, can't spell today). I am having lower back pain and just feel like crap. An additional thing that bothered me is I am on Pristique - I know that taking my migraine med (Max-Alt) and my antidepressant is something to be careful of. Well, Sunday I thought I was having a nervous breakdown. My PCP just told me I need to see a neurologist which I agree - but should I be concerned of these other symptoms that are still hanging around? Could this have be some sort of virus instead of just a migraine?
Posted Fri, 5 Apr 2013 in Headache and Migraines
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. Sometimes migraine symptoms may last for several days. For example, when a woman is mensturating (she is period), these symptoms may last more. It is called catamenial headache. Sometimes, fatigue and extreme exhaustion can cause it. Furthermore, if somebody does not have enough hours of sleep or XXXXXXX sleep, can have her headache to last for more than a day. The best way to abolish the migraine attack is to have enough rest, otherwise it may last longer than usual.
Abdominal pain, as you mentioned, could be a sign of migraine. I believe you shouldn't worry about it if you have no other symptom. Let me know if you have any question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor